Jump to content
CrazyBoards.org

Recommended Posts

I am on a small dose.  I actually don't know how small because my husband recycled the bottle as I'm out after this pill holder week.  It's low, though, a pediatric dosage.

 

Question 1 - Is weight gain dosage dependent?  I've gained weight but had a lot of other reasons I could have gained, not just lithium.

 

Question 2 - I'm having some weird, quick, hypomanic episodes.  Like a day and then I'm fine.  My episodes were much longer and more intense before meds but my ideal is to be stable, like, no episodes at all.  Is this possible on lithium?  Or any other med?

Link to comment
Share on other sites

If you're on a dosage that's too small to be therapeutic, that could be why you're still having mood issues. When was the last time you had your blood levels checked? Were they in the therapeutic range?

Edited by hagar running
Link to comment
Share on other sites

I second Hagar, that is exactly right.  You need your blood levels checked.  

 

Has your psychiatrist talked with you about blood work?

 

If you dose is so low I doubt it would cause weight gain, in my humble opinion.

Edited by bpladybug
Link to comment
Share on other sites

I think it would be surprising that lithium would make you hypo. Just scanning through pubmed, I could find no papers on paradoxical effects in the treatment mood disorder.  Of course, there is always an anecdote of one person it happened to. Bu I don't think so.

Edited by crtclms
Link to comment
Share on other sites

I've had water weight gain from lithium but it went away after a few weeks. I drank a lot of water and that seemed to help as well. It's good to stay hydrated when on lithium.

Link to comment
Share on other sites

I've been noticing lately several people taking sub-therapeutic doses for augmentation. I took lithium as augmentation with an antidepressant for major depression, and they told me that my blood level had to be in the therapeutic range or else it wouldn't do me any good.

Link to comment
Share on other sites

I have a feeling he is still treating me as bipolar 2.  I need to really come clean with my manias and let him know how type 1 I believe I am.  FWIW I just remembered (the combo of Topamax and lithium and gabapentin has been awful on my memory!) that I am on 300 mg/day.  Seems really really tiny of a dosage.  I'd like to at least double it, because I am kind of over Seroquel.

Link to comment
Share on other sites

I take 600mg, and have a .6 blood level. It works for me. One time, I couldn't remember if I took my AM dose. I was really upset for some reason, because maybe I *had* taken it, and double dosed in the evening, I knew I'd get sick. My husband pointed out that I still had 150mg tablets, and maybe I could take one as a compromise; it was such a small amount, and I had a ton of room to go up.

 

I got extremely sick. I cannot remember the symptoms, because I am an idiot, and didn't write them down so I could share it with CBs. So even though it is technically not in the therapeutic range, it is for me.

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

 Share

×
×
  • Create New...